Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

July 19, 2021Orange County, Texas

NWS Lake Charles, LA issued this special weather statement at Jul 19, 2021, 3:03 PM CDT for Orange County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 3:03 PM CDT (20:03 UTC)
Expired
Jul 19, 2021, 3:30 PM CDT
In force
27 min
Issued by
NWS Lake Charles, LA

County Orange County, TX

The radar

The Lake Charles radar (KLCH), 58 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1953 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1953 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

343 
WWUS84 KLCH 192003
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
303 PM CDT Mon Jul 19 2021
 
LAZ030-041-TXZ216-261-262-192030-
Calcasieu LA-Beauregard LA-Orange TX-Southern Newton TX-
Southern Jasper TX-
303 PM CDT Mon Jul 19 2021

...SPECIAL WEATHER STATEMENT...

At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buna to near Gist to near Orangefield.
Movement was east at 25 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Orange, Vidor, Vinton, Deweyville, Starks, Mauriceville, Gist,
Pinehurst, Lunita, Hartburg, Forest Heights, Toomey, Wrights
Settlement and Devils Pocket.

This includes the following highways...
 Interstate 10 in Texas between mile markers 880 and 866.
 Interstate 10 in Louisiana between mile markers 1 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3053 9381 3053 9363 3045 9355 3025 9353
      3010 9358 3011 9395 3031 9393 3038 9405
TIME...MOT...LOC 2002Z 257DEG 22KT 3039 9395 3033 9385 3011 9388 

$$

Warthen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 12:25 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 19, 12:25 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1225 PM CDT Mon Jul 19 2021

.AVIATION...Scattered showers and storms will remain around the
region through the TAF period. This may cause intermittent lower
vis and ceilings. Winds will be southwest to west today, but as a
line of showers or outflow moves south winds will become more
north albeit temporarily tonight.

&&

.PREV DISCUSSION... /issued 936 AM CDT Mon Jul 19 2021/

UPDATE...Showers and storms are already developing near the coast
this morning. This convection will expand through the morning and
push inland. A cold front is moving into north Louisiana with an
associated line of storms. This convection will move into the
region this evening. Overall the forecast reasoning has not
changed with a wet few days expected.

PREV DISCUSSION... /issued 654 AM CDT Mon Jul 19 2021/

DISCUSSION...
12Z TAFS

AVIATION...
An upper level trof will dig into the area through the day
resulting in scattered showers and thunderstorms this morning
becoming more numerous through the afternoon and evening before
abating somewhat late tonight. Visibility reducing heavy rainfall
and gusty winds will be possible in the vicinity of storms.

Away from storms, VFR conditions will prevail. Light
southwesterly winds will prevail through the day becoming and
variable overnight.

Jones

PREV DISCUSSION... /issued 354 AM CDT Mon Jul 19 2021/

DISCUSSION...
SHORT TERM [Today through Wednesday Night]
Nocturnal showers are already initializing across the coastal
waters this morning and lifting inland in response to an upper
level trof digging into the region from the north. Convection will
continue to increase through the day as heating provides better
surface lift. The trof axis will orient itself across the region
by late this evening providing enough upper level support to
maintain scattered to widespread convection through the night.
A very similar setup will remain in place Tuesday although the
axis is expected to be oriented across south central Louisiana
yielding slightly higher convective coverage across this area as
well as southeast Louisiana. By Wednesday, the southern portion
of the trof cuts off into a closed upper low across southeast
Texas and southwest Louisiana before retrograding into central
Texas. This will maintain widespread convection across the region.

LONG TERM [Thursday through Monday]...

Very little change from the short term, very wet pattern continues
with the mid to upper level elongated trough over Texas keeping
instability couple with ample Gulf moisture. Thus, 60-80% chance of
showers and thunderstorms expected Thursday, greatest chances in the
afternoon.

An upper level pattern shift is expected to begin by Friday, and
especially over the weekend as the mid to upper level trough moves
further westward, slowly being replaced by a mid to upper level
ridge of high pressure. For Friday, shower and thunderstorm chances
are lower, still in the 40-50% for the afternoon hours. For Saturday
through Monday, the ridge aloft builds even stronger, suppressing
precipitation chances in the 20-30% range Saturday, and less than
20% for Sunday/Monday. However, with the less cloud cover will come
higher afternoon high temperatures, expecting the lower to mid 90s
by Sunday and Monday. Heat index values expected to rise into the
100-105 degree range. Morning lows will be in the mid 70s.

DML

MARINE...
Light to moderate onshore flow will prevail through the forecast
period as high pressure remains stationed over the northeastern
Gulf of Mexico. Scattered showers and thunderstorms are expected
through Friday. Winds and seas will be higher in and near
thunderstorm activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  88  72  90 /  80  80  40  70
LCH  75  86  73  89 /  80  90  60  80
LFT  75  86  73  89 /  90 100  70  80
BPT  76  88  73  90 /  90  90  60  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jul 19, 3:53 AM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
353 AM CDT Mon Jul 19 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-200900-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
353 AM CDT Mon Jul 19 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Isolated showers and thunderstorms early this morning will become
numerous this afternoon and continue into tonight. Widespread
severe weather is not expected. However, some storms will have the
potential to produce gusty winds, frequent lightning and periods of
torrential rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to numerous showers and thunderstorms are expected through
Friday with storms becoming more isolated by next weekend. Widespread
severe weather is not expected. However, some storms will have the
potential to produce gusty winds, frequent lightning and periods of
torrential rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-200900-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
353 AM CDT Mon Jul 19 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Isolated showers and thunderstorms early this morning will become
scattered this afternoon and continue into tonight. Widespread
severe weather is not expected. However, some storms will have the
potential to produce gusty winds, locally higher seas and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to at times numerous showers and thunderstorms are
expected through the forecast period. Winds and seas will be higher
near thunderstorm activity. Widespread severe weather is not
expected. However, some storms will have the potential to produce
gusty winds, locally higher seas and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 19, 12:53 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1253 PM CDT Mon Jul 19 2021

LAZ041-042-191830-
Calcasieu LA-Jefferson Davis LA-
1253 PM CDT Mon Jul 19 2021

...SPECIAL WEATHER STATEMENT...

At 1252 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lebleu Settlement, or near Moss Bluff, moving east at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Iowa, Moss Bluff, Buller and Lebleu Settlement.

This includes Interstate 10 in Louisiana between mile markers 35 and
47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3020 9314 3034 9319 3041 9296 3021 9294
TIME...MOT...LOC 1752Z 264DEG 14KT 3029 9313

Warthen
Special weather statement, Jul 19, 1:38 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
138 PM CDT Mon Jul 19 2021

LAZ028-029-191915-
Avoyelles LA-Rapides LA-
138 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES UNTIL 215 PM CDT...

At 138 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ruby, or near Effie, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Marksville, Moreauville, Effie, Mansura, Hessmer, Echo, Brouillette,
Poland, Centerpoint and Ruby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3125 9199 3124 9200 3124 9199 3123 9200
      3122 9199 3122 9198 3124 9196 3103 9199
      3110 9227 3116 9229 3125 9226 3126 9200
TIME...MOT...LOC 1838Z 270DEG 20KT 3115 9221

Warthen
Special weather statement, Jul 19, 2:04 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
204 PM CDT Mon Jul 19 2021

LAZ032-191930-
Evangeline LA-
204 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EVANGELINE PARISH UNTIL
230 PM CDT...

At 203 PM CDT, Doppler radar was tracking a strong thunderstorm over
Duralde, or near Mamou, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Ville Platte, Mamou, Chataignier, Reddell and Duralde.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 9223 3057 9224 3057 9226 3054 9226
      3054 9243 3053 9244 3055 9258 3067 9258
TIME...MOT...LOC 1903Z 267DEG 15KT 3059 9251

Warthen
Special weather statement, Jul 19, 2:33 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
233 PM CDT Mon Jul 19 2021

LAZ033-043>045-192000-
Acadia LA-Lafayette LA-St. Landry LA-Upper St. Martin LA-
233 PM CDT Mon Jul 19 2021

...SPECIAL WEATHER STATEMENT...

At 232 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mire, or near Church Point, moving east at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Lafayette, Opelousas, Scott, Breaux Bridge, Rayne, Carencro, Church
Point, Leonville, Arnaudville, Sunset, Grand Coteau, Cankton, Mire
and Branch.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 88 and 90, and
between mile markers 102 and 110.
 Interstate 49 between mile markers 1 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 9228 3046 9227 3051 9194 3025 9190
TIME...MOT...LOC 1932Z 259DEG 16KT 3033 9220

Warthen
Special weather statement, Jul 19, 2:56 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
256 PM CDT Mon Jul 19 2021

LAZ033-192030-
St. Landry LA-
256 PM CDT Mon Jul 19 2021

...SPECIAL WEATHER STATEMENT...

At 256 PM CDT, Doppler radar was tracking a strong thunderstorm over
Washington, or near Opelousas, moving east at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Opelousas, Krotz Springs, Melville, Palmetto, Port Barre, Washington,
Grand Prairie and Lebeau.

This includes Interstate 49 between mile markers 17 and 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3051 9175 3049 9176 3049 9218 3071 9217
      3079 9177 3076 9175 3074 9176 3071 9173
      3067 9173 3066 9175 3063 9174 3062 9175
      3056 9176 3051 9173
TIME...MOT...LOC 1956Z 263DEG 21KT 3060 9206

Warthen
Special weather statement, Jul 19, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
303 PM CDT Mon Jul 19 2021

LAZ030-041-TXZ216-261-262-192030-
Calcasieu LA-Beauregard LA-Orange TX-Southern Newton TX-
Southern Jasper TX-
303 PM CDT Mon Jul 19 2021

...SPECIAL WEATHER STATEMENT...

At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buna to near Gist to near Orangefield.
Movement was east at 25 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Orange, Vidor, Vinton, Deweyville, Starks, Mauriceville, Gist,
Pinehurst, Lunita, Hartburg, Forest Heights, Toomey, Wrights
Settlement and Devils Pocket.

This includes the following highways...
 Interstate 10 in Texas between mile markers 880 and 866.
 Interstate 10 in Louisiana between mile markers 1 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3053 9381 3053 9363 3045 9355 3025 9353
      3010 9358 3011 9395 3031 9393 3038 9405
TIME...MOT...LOC 2002Z 257DEG 22KT 3039 9395 3033 9385 3011 9388

Warthen

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 12:53 PM CDTSpecial Weather StatementLCHJefferson Davis37 min
Jul 19, 1:38 PM CDTSpecial Weather StatementLCHAvoyelles37 min
Jul 19, 2:04 PM CDTSpecial Weather StatementLCHEvangeline26 min
Jul 19, 2:33 PM CDTSpecial Weather StatementLCHLafayette27 min
Jul 19, 2:56 PM CDTSpecial Weather StatementLCHSaint Landry34 min
Jul 19, 3:34 PM CDTSpecial Weather StatementLCHSaint Landry26 min
Jul 19, 3:45 PM CDTSpecial Weather StatementLCHCalcasieu30 min
Jul 19, 4:20 PM CDTSpecial Weather StatementLCHBeauregard55 min
Jul 19, 4:33 PM CDTSpecial Weather StatementLCHCalcasieu27 min
Jul 19, 4:35 PM CDTSpecial Marine WarningLCH25 min
Jul 19, 6:52 PM CDTSpecial Weather StatementLCHLafayette53 min
Jul 19, 3:29 PM CDTSpecial Weather StatementLCHOrange31 min
Jul 19, 3:52 PM CDTSpecial Weather StatementLCHNewton23 min
Jul 19, 6:05 PM CDTSpecial Weather StatementLCHJefferson25 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.